MDJunction - People Helping People
 
Ask a Question
07/18/2010 09:31 AM

Geodon now...

GiGi3
Posts: 285
Member

After gaining over 10 lbs pretty easily on lithium my doc switched me over to Geodon. It is working great for my irritability. Irritability is gone!!! It does make me very tired. I decided to take it at night instead of the day and that helps.

I also had to increase my Adderall to 20mg, which is still probably a low dose of Adderall.

He wants me to take Geodon during the day and Seroquel at night, but I just couldn't function.

I tried Abilify, but that caused rapid weight gain and akathesia.

I plan on sticking with Geodon. He would like to increase my dose - will that make me more of less tired?

Also - I hear a lot of horror stories about people getting diabetes with Geodon, Zyprexa and Seroquel. Anyone know if taking Metformin helps keep diabetes away when taking these drugs?

Reply

07/18/2010 11:46 AM
MissStacey
MissStacey  
Posts: 14845
VIP Member
I'm an Advocate

I have been on Lithium for over a year and I've been fully stable it also caused a decrease in appetite big plus for me. I've heard that from so many but everyone reacts differently, You are the first I've ever heard gain though. Were you taking something else with it? Lithium is great because it's a mood stab, anti dep and anti psych all in one if you are able to gain stability on that you have a chance of going Monotherapy like me. It's not always easy but it's possible. I hope you didn't give it up just because of the 10lbs, most of the meds that do cause weight gain don't keep up the weight gain you kind of plateu. Abilify I gained 30 lbs in 3 weeks (increased appetite that I fed into massively lol) and I also had severe Akasathia and that can become perm but not always, I do still have it now and then and I've been off of it for a long time but I was on it for awhile at a very high dose of 45mg I was a complete zombie day and night even taking it at bedtime it didn't matter. Geodon was exactly the same zombie day and night even taking it at bedtime I just could not function. My pdoc told me that it either works or it does that and took me off of it. Both meds made my symptoms worse not better. I have BPI and was taking them for anti psychotics not that it matters the side effects are the same as most of the people on here taking them for whatever. I've seen some comments that people have been able to tolerate Abilify, I haven't seen as much success with Geodon and I go by stable people not just people trying it for a week saying how fantastic it is then it bombs on them the next week. The only way you really can tell if a med is any good is to try it yourself to get your own fair opinion. It could be the nastiest med or it could be your magical med to make your miracle combo needed for your stability. Wink Good Luck!

07/18/2010 11:53 AM
MissStacey
MissStacey  
Posts: 14845
VIP Member
I'm an Advocate

Here's info about causing weight gain, cholesterol, diabetes. All of these meds have one thing or another. Lithium is a very old school med that's been around for many many years that has been known to be very effective, they monitor your kidneys, thyroid and therapeutic levels while on it. It's safe, effective and a strong possibility you could stabilize. Talk to your pdoc about the meds and see what he says.

http://www.medicalnewstoday.com/articles/29078.php


07/18/2010 11:54 AM
Joy75
Joy75  
Posts: 16593
Group Leader
I'm an Advocate

I'm not sure about the diabetes, but I didn't research it thoroughly. I did take it when I was first diagnosed. It made me very tired. I had to take it in the morning and at night. I was also prescribed Dexedrine to counteract the tiredness.

I was still tired though, so I switched to Abilify. I still have to take the dexedrine, but I'm not as tired as I was. I hear that it goes away after a period of time. Everyone is different when it comes to medications. This could be the drug that works for you. I wish you luck and peace. Stay strong. Hugs

Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved